Alert archive / Kansas / Flash Flood Warnings in 2006
Flash Flood Warning 7, NWS Topeka, KS
NWS Topeka, KS issued this flash flood warning at Jun 21, 2006, 7:18 PM CDT for Republic County, Kansas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 21, 2006, 7:18 PM CDT (00:18 UTC)
- Expired
- Jun 21, 2006, 10:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Topeka, KS
- Area
- Counties, with a storm outline in the text
County Republic County, KS
The radar
The Grand Island radar (KUEX), 103 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 7:37 PM CDT | HEAVY RAIN 5 | 1 W Agenda, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 0.3 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2556 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1532 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KTOP 220018 FFWTOP KSC157-220315- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TOPEKA KS 718 PM CDT WED JUN 21 2006 THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHEASTERN REPUBLIC COUNTY IN NORTH CENTRAL KANSAS * UNTIL 1015 PM CDT * AT 716 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN OF 2 TO 3.5 INCHES HAS FALLEN FROM THUNDERSTORMS OVER SOUTHEAST REPUBLIC COUNTY SINCE 5 PM. WATER WAS REPORTED OVER HIGHWAY 148 WEST OF AGENDA AT 710 PM BY THE SHERIFF. * LOCATIONS IMPACTED INCLUDE... AGENDA... RURAL AREAS OF SOUTHEASTERN REPUBLIC COUNTY... ADDITIONAL THUNDERSTORMS WILL MOVE EAST ACROSS SOUTHERN REPUBLIC COUNTY THROUGH 9 PM. RUNOFF FROM THESE STORMS WILL CAUSE FLASH FLOODING OF CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST INFORMATION CONCERNING THE SEVERE WEATHER. LAT...LON 3965 9765 3965 9737 3978 9737 3978 9765 $$
1 follow-up statement
000 WGUS73 KTOP 220218 FFSTOP FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 916 PM CDT WED JUN 21 2006 KSC157-220226- REPUBLIC- 916 PM CDT WED JUN 21 2006 ...THE FLASH FLOOD WARNING FOR SOUTHEASTERN REPUBLIC COUNTY HAS BEEN CANCELLED... THE COUNTY SHERIFF HAS REPORTED THAT THE WATER IN SOUTHEASTERN PARTS OF THE COUNTY HAS RECEDED...THEREFORE THE FLASH FLOOD WARNING HAS BEEN CANCELLED. IF ADDITIONAL THUNDERSTORMS MOVE INTO THE AREA OVERNIGHT TONIGHT...FLASH FLOODING COULD REDEVELOP. STAY TUNED TO NOAA WEATHER RADIO AND YOU LOCAL MEDIA OUTLETS FOR THE LATEST WEATHER INFORMATION. LAT...LON 3965 9765 3965 9737 3978 9737 3978 9765 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this flash flood warning went out at Jun 21, 3:06 PM CDT, 4 hours 12 minutes earlier.
Area forecast discussion, Jun 21, 3:06 PM CDT, 4 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 306 PM CDT WED JUN 21 2006 .DISCUSSION... OVERNIGHT/EARLY MORNING CONVECTION CONTINUING TO DISSIPATE AND MOVE NORTH INTO NE. AFTERNOON SURFACE ANALYSIS SHOWS BOUNDARY FROM NW MISSOURI THROUGH SOUTHWEST KANSAS SHOWING VERY LITTLE MOVEMENT. TONIGHT AND THURSDAY...GFS AND NAM SIMILAR WITH PROGRESSION OF SHORTWAVE TROUGH MOVING THROUGH KS TONIGHT INTO TOMORROW MORNING...AND FINALLY PUSHING EAST BY THE LATE AFTERNOON/EARLY EVENING HOURS THURSDAY. GREATEST CHANCES FOR PRECIP COME WITH THIS FEATURE AS MCS DEVELOPMENT LOOKS LIKELY...WITH THE POSSIBILITY OF DAMAGING WINDS AS IT PROGRESSES INTO THE TOP CWA. THE POSSIBILITY STILL EXISTS FOR CONVECTION ALONG THE BOUNDARY LATER THIS AFTERNOON AND EARLY EVENING DEPENDING ON HOW MUCH SURFACE HEATING CAN TAKE PLACE. LATEST VISIBLE IMAGERY SHOWS SOME CLEARING IN CENTRAL KANSAS WHILE NORTHEAST AND EAST CENTRAL REMAIN MOSTLY CLOUDY. LATEST LAPS ANALYSIS DOES SHOW SOME WEAKENING OF THE CAP TAKING PLACE IN CENTRAL KANSAS. PRECIPITATION CHANCES REMAIN HIGH THROUGH THURSDAY AFTERNOON WITH SLOW MOVEMENT OF UPPER FEATURE ALONG WITH NEARLY STATIONARY BOUNDARY. COVERAGE AND SEVERE PROBABILITIES WILL GREATLY DEPEND ON RECOVERY FROM EXPECTANT OVERNIGHT MCS. THUNDERSTORMS WILL CONTINUE ACROSS THE CWA THURSDAY NIGHT AS EARLIER MENTIONED SHORTWAVE AND BOUNDARY MOVE THROUGH. PRECIPITABLE WATER VALUES OF 1.5 TO 2 INCHES OVER EAST CENTRAL KANSAS AND 850 DEW POINTS IN THE TEENS WILL LEAD TO LOCALLY HEAVY RAINFALL AS CELL MOVE ALONG THE FRONTAL BOUNDARY THURSDAY NIGHT. WILL MENTION HEAVY RAIN CHANCES IN THE ZONES THURSDAY NIGHT. UPPER SYSTEM WILL DEPART THURSDAY NIGHT AND PUSH THE FRONTAL BOUNDARY TO THE SOUTH OF THE CWA BY FRIDAY MORNING. WILL LEAVE MENTION OF LOW POPS FRIDAY MORNING WITH ANY DECAYING CONVECTION. LOOKS DRY FOR FRIDAY AND FRIDAY EVENING WITH HIGH PRESSURE SETTLING IN OVER THE CWA. FRIDAY NIGHT ANOTHER MCS MAY DEVELOP OVER THE NORTHERN PLAINS AS LOW LEVEL JET INCREASES OVER THE WESTERN PLAINS AND A WAVE MOVES INTO THE DAKOTAS. COULD CATCH SOME OF THIS PRECIPITATION...MAINLY IN THE EASTERN COUNTIES LATE IN THE NIGHT. WILL MAINTAIN LOW POPS FOR NOW BUT LATER SHIFTS MAY WANT TO REEVALUATE IF MODELS KEEP IT FURTHER TO THE EAST AND NORTH OF THE CWA. NORTHWEST FLOW SETTING UP FOR THE WEEKEND. INITIALLY SATURDAY LOOKING DRY WITH RETURN FLOW SETTING UP IN THE AFTERNOON ON BACK SIDE OF THE SURFACE HIGH. ANOTHER SHORTWAVE DIVES SOUTHEAST SATURDAY NIGHT ACROSS THE PLAINS GIVING ANOTHER CHANCE FOR THUNDERSTORMS LATE SATURDAY NIGHT. SUNDAY THROUGH WEDNESDAY LOOKING DRY WITH WESTERLIES NEAR THE NEBRASKA BORDER WITH RELATIVELY WEAK UPPER FLOW OVER THE CENTRAL PLAINS. TEMPERATURES RELATIVELY NEAR NORMAL WITH HIGHS IN THE MID 80S WITH A GRADUAL WARMUP INTO THE UPPER 80S BY WEDNESDAY. && .TOP WATCHES/WARNINGS/ADVISORIES...NONE &&
Hazardous weather outlook, Jun 21, 5:37 PM CDT, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 537 PM CDT WED JUN 21 2006 KSZ008>012-020>024-026-034>040-054>056-058-059-222245- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 537 PM CDT WED JUN 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TONIGHT SEVERE THUNDERSTORMS ARE LIKELY ACROSS NORTH CENTRAL AND NORTHEAST KANSAS. LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE WITH THE STORMS. THUNDERSTORMS CURRENTLY OVER NORTH CENTRAL KANSAS WILL EVENTUALLY MOVE INTO PARTS OF NORTHEAST KANSAS LATER THIS EVENING. ADDITIONAL THUNDERSTORM DEVELOPMENT ACROSS SOUTHWEST KANSAS IS EXPECTED TO MOVE INTO NORTHEAST AND EAST CENTRAL KANSAS OVERNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE AREA ON THURSDAY. SOME THUNDERSTORMS MAY BE SEVERE...ESPECIALLY SOUTH OF INTERSTATE 70. THERE IS A CHANCE OF THUNDERSTORMS THURSDAY NIGHT AND FRIDAY MORNING...SOME OF THESE THUNDERSTORMS MAY PRODUCE HEAVY RAINFALL... ALONG AND SOUTH OF THE KANSAS TURNPIKE. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS AGAIN SATURDAY NIGHT ACROSS THE ENTIRE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NECESSARY TONIGHT. WOLTERS
In the hours before
Local storm report, Jun 21, 5:53 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
553 PM CDT WED JUN 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0549 PM HAIL 2 WSW AGENDA 39.70N 97.47W
06/21/2006 M3.00 INCH REPUBLIC KS TRAINED SPOTTER
&&
BYRNELocal storm report, Jun 21, 6:14 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
614 PM CDT WED JUN 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0611 PM HAIL AGENDA 39.71N 97.43W
06/21/2006 E1.75 INCH REPUBLIC KS TRAINED SPOTTER
&&
BYRNELocal storm report, Jun 21, 6:46 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
646 PM CDT WED JUN 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0642 PM HAIL 4 WNW NORWAY 39.72N 97.84W
06/21/2006 E1.00 INCH REPUBLIC KS TRAINED SPOTTER
&&
BYRNELocal storm report, Jun 21, 6:58 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
658 PM CDT WED JUN 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM TORNADO NARKA 39.96N 97.43W
06/21/2006 REPUBLIC KS TRAINED SPOTTER
BRIEF TOUCHDOWN
0655 PM TORNADO NARKA 39.96N 97.43W
06/21/2006 REPUBLIC KS LAW ENFORCEMENT
BRIEF TOUCHDOWN
&&
BYRNELocal storm report, Jun 21, 7:02 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
702 PM CDT WED JUN 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0654 PM HAIL CLYDE 39.59N 97.40W
06/21/2006 E1.25 INCH CLOUD KS TRAINED SPOTTER
&&
BYRNELocal storm report, Jun 21, 7:07 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
707 PM CDT WED JUN 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0703 PM HAIL 1 N AURORA 39.47N 97.53W
06/21/2006 E1.25 INCH CLOUD KS LAW ENFORCEMENT
&&
BYRNEThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 7:06 PM CDT | Tornado Warning | TOP | Clay, Cloud | 39 min |
| Jun 21, 7:32 PM CDT | Tornado Warning | TOP | Clay | 43 min |
| Jun 21, 7:36 PM CDT | Severe Thunderstorm Warning | TOP | Cloud | 39 min |
| Jun 21, 8:02 PM CDT | Severe Thunderstorm Warning | TOP | Clay, Ottawa | 43 min |
| Jun 21, 8:47 PM CDT | Severe Thunderstorm Warning | TOP | Clay, Dickinson, Geary, Ottawa | 58 min |
| Jun 21, 9:46 PM CDT | Severe Thunderstorm Warning | TOP | Dickinson, Geary, Morris | 44 min |
| Jun 22, 1:20 AM CDT | Severe Thunderstorm Warning | TOP | Osage | 40 min |
| Jun 22, 1:24 AM CDT | Severe Thunderstorm Warning | TOP | Wabaunsee | 36 min |
| Jun 22, 1:35 AM CDT | Severe Thunderstorm Warning | TOP | Douglas, Franklin | 40 min |
| Jun 22, 1:54 AM CDT | Severe Thunderstorm Warning | TOP | Douglas, Franklin | 16 min |
Nearby
Flash Flood Warnings in Kansas, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.